MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY CI-SERIES SYSTEM CONTROL MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ALINITY CI-SERIES SYSTEM CONTROL MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03R70-01
Medical Device Problem Codes Computer Software Problem (1112); Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely elevated potassium results generated on the alinity c processing module for multiple samples.The following results were provided: potassium approximate reference (normal) range: 3.5 to 5.1 mmol/l 27may2024 sid (b)(6) initial result (ac01415) 6.97 mmol/l, repeat result (ac01108) 4.81 mmol/l.27may2024sid (b)(6) initial result (ac01415) 9.33 mmol/l, repeat result (ac01108) 3.70 mmol/l.27may2024sid (b)(6) initial result (ac01415) 6.94 mmol/l, repeat result (ac01108) 4.48 mmol/l.27may2024sid (b)(6) initial result (ac01415) 7.79 mmol/l, repeat result (ac01108) 3.86 mmol/l.27may2024sid (b)(6) initial result (ac01415) 6.92 mmol/l, repeat result (ac01108) 4.44 mmol/l.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Complete information for section a patient information, 1.Patient identifier : sids (b)(6).All available patient information was included.Additional patient details are not available.Further investigation into this issue found this incident was impacted by an issue identified in alinity ci system software 3.6.1 and lower.The issue has the potential to generate incorrect results.Abbott is releasing alinity ci software version 3.7.0 to correct the issue and enhance the overall system.A product correction letter was issued on 13nov2025 to all alinity customers who have installed alinity c processing modules, notifying them of the issue.The product correction letter also provides the necessary steps to take if any of the potential issues are observed until they receive the mandatory upgrade of their alinity ci-series system software version 3.7.0.Root cause investigation is ongoing and the outcome of the investigation will be communicated through rcr# (b)(4).Note: this incident was previously reported under mfr 3016438761-2024-00338 for the alinity c processing module, list number 03r67-01.After further evaluation, the suspect medical device was changed to the alinity ci-series system control module, list number 03r70-01.
 
Additional Manufacturer Narrative
Section h6-medical device problem code were updated from a11 computer software problem to following.A0908 incorrect, inadequate or imprecise result or readings, a090809 high test results a11 computer software problem.
 
Event or Problem Description
The customer observed falsely elevated potassium results generated on the alinity c processing module for multiple samples.The following results were provided: potassium approximate reference (normal) range: 3.5 to 5.1 mmol/l.(b)(6) 2024, sid (b)(6), initial result (b)(6) 6.97 mmol/l, repeat result (b)(6) 4.81 mmol/l.(b)(6) 2024, sid (b)(6), initial result (b)(6) 9.33 mmol/l, repeat result (b)(6) 3.70 mmol/l.(b)(6) 2024, sid (b)(6), initial result (b)(6) 6.94 mmol/l, repeat result (b)(6) 4.48 mmol/l.(b)(6) 2024, sid (b)(6), initial result (b)(6) 7.79 mmol/l, repeat result (b)(6) 3.86 mmol/l.(b)(6) 2024, sid (b)(6), initial result (b)(6) 6.92 mmol/l, repeat result (b)(6) 4.44 mmol/l no impact to patient management was reported.

Brand Name
ALINITY CI-SERIES SYSTEM CONTROL MODULE
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key23760682
Report Number3016438761-2025-00706
Device Sequence Number9933692
Product Code JJE
UDI-Device Identifier00380740137410
UDI-Public(01)00380740137410
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K230790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03R70-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3016438761-11192025/C/1
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNT CI SW V3.6.0, 04V20-27, UNKNOWN; ALNT CI SW V3.6.0, 04V20-27, UNKNOWN
Patient SexUnknown